Alert archive / Oregon / Frost Advisories in 2012

Frost Advisory 29, NWS Medford, OR

June 26, 2012Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California

NWS Medford, OR issued this frost advisory at Jun 26, 2012, 3:07 AM PDT for Klamath County, Lake County, Oregon; Modoc County, Siskiyou County, California. It took effect at Jun 27, 2012, 4:00 AM PDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2012, 3:07 AM PDT (10:07 UTC)
In effect from
Jun 27, 2012, 4:00 AM PDT
Expired
Jun 27, 2012, 8:00 AM PDT
In force
4 hr
Issued by
NWS Medford, OR

Counties Modoc County, CA, Siskiyou County, CA, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 115 km from the middle of the area, began a volume at 10:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.1 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2012-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2012-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1343 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

148 
WWUS76 KMFR 261007
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
307 AM PDT TUE JUN 26 2012

CAZ084-085-ORZ029>031-262215-
/O.NEW.KMFR.FR.Y.0029.120627T1100Z-120627T1400Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS...
KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...
SPRAGUE RIVER
307 AM PDT TUE JUN 26 2012

...FROST ADVISORY IN EFFECT FROM 4 AM TO 7 AM PDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 AM PDT WEDNESDAY. 

* TEMPERATURE: DECREASING WINDS AND MOSTLY CLEAR SKIES WILL AID
  COOLING TUESDAY NIGHT. A WIDESPREAD FROST AND LOCALLY FREEZING
  TEMPERATURES ARE EXPECTED IN THE VALLEYS EAST OF THE CASCADES
  EARLY WEDNESDAY MORNING.

* LOCATIONS INCLUDE: KLAMATH FALLS...BEATTY...BLY...CHEMULT... 
  CRESCENT...GILCHRIST...SPRAGUE RIVER...TULELAKE...DORRIS... 
  ALTURAS. 

* IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT
  UNPROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
DW
3 follow-up statements
639 
WWUS76 KMFR 262202
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
302 PM PDT TUE JUN 26 2012

CAZ084-085-ORZ029>031-270615-
/O.EXT.KMFR.FR.Y.0029.120627T1100Z-120627T1500Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...DORRIS...ALTURAS...BEATTY...BLY...
CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
302 PM PDT TUE JUN 26 2012

...FROST ADVISORY NOW IN EFFECT FROM 4 AM TO 8 AM PDT WEDNESDAY...

THE FROST ADVISORY IS NOW IN EFFECT FROM 4 AM TO 8 AM PDT
WEDNESDAY. 

* TEMPERATURE: DECREASING WINDS AND MOSTLY CLEAR SKIES WILL AID 
  COOLING TUESDAY NIGHT. AREAS OF FROST AND LOCALLY FREEZING 
  TEMPERATURES ARE EXPECTED IN THE VALLEYS EAST OF THE CASCADES 
  EARLY WEDNESDAY MORNING. 

* LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT...
  GILCHRIST...SPRAGUE RIVER...TULELAKE...DORRIS...ALTURAS.

* IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

MSO
311 
WWUS76 KMFR 270446
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
946 PM PDT TUE JUN 26 2012

CAZ084-085-ORZ029>031-271500-
/O.CON.KMFR.FR.Y.0029.120627T1100Z-120627T1500Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...DORRIS...ALTURAS...BEATTY...BLY...
CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
946 PM PDT TUE JUN 26 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM PDT
WEDNESDAY. 

* TEMPERATURE: LIGHT WINDS AND CLEAR SKIES WILL AID COOLING
  TONIGHT. AREAS OF FROST AND LOCALLY FREEZING TEMPERATURES ARE
  EXPECTED IN THE VALLEYS EAST OF THE CASCADES FROM LATE TONIGHT
  THROUGH EARLY WEDNESDAY MORNING.

* LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT... 
  GILCHRIST...SPRAGUE RIVER...TULELAKE...DORRIS...ALTURAS.

* IMPACTS: SENSITIVE PLANTS MAY BE DAMAGED OR KILLED IF LEFT 
  UNPROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
606 
WWUS76 KMFR 271455
NPWMFR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
755 AM PDT WED JUN 27 2012

CAZ084-085-ORZ029>031-271600-
/O.EXP.KMFR.FR.Y.0029.000000T0000Z-120627T1500Z/
NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY-
KLAMATH BASIN-
NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY-
CENTRAL AND EASTERN LAKE COUNTY-
INCLUDING THE CITIES OF...DORRIS...ALTURAS...BEATTY...BLY...
CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER
755 AM PDT WED JUN 27 2012

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

* TEMPERATURE: TEMPERATURES HAVE WARMED QUICKLY THIS MORNING AND
  WILL CONTINUE TO CLIMB THROUGH THE DAY. TEMPERATURES WILL BE
  WARMER THURSDAY MORNING.

* LOCATIONS INCLUDE: BEATTY...BLY...CHEMULT...CRESCENT...
  GILCHRIST...SPRAGUE RIVER...DORRIS...ALTURAS. 

$$

MSO

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this frost advisory went out at Jun 25, 8:22 PM PDT, 6 hours 45 minutes earlier.

Area forecast discussion, Jun 25, 8:22 PM PDT, 6 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
822 PM PDT MON JUN 25 2012

.DISCUSSION...HAD SOME THUNDERSTORMS ROLL THROUGH THE SOUTHERN
ROGUE VALLEY BETWEEN 5PM AND 6PM AND DUMP ANYWHERE FROM A TENTH TO
A HALF AN INCH OF RAIN. WE RECEIVED A REPORT FROM SOUTHWEST
MEDFORD OF A LARGE TREE STRUCK BY LIGHTNING WHICH EXPLODED.
THERE WAS VERY LITTLE WIND AND NO REPORTS OF HAIL WITH THE STORMS,
SO NOTHING SEVERE. WHILE LIGHTNING IS LIKELY DONE FOR THE NIGHT,
SHOWERS WILL PROBABLY LINGER MUCH OF THE NIGHT. RIGHT NOW, THE
MAIN BAND OF SHOWERS IS ROUGHLY 50 MILES EITHER SIDE OF THE
CASCADE CREST. THIS WHOLE THING WILL CONTINUE TO SLIDE EAST
THROUGH THE NIGHT AS THE UPPER LOW COMES ASHORE. IN ITS WAKE,
SHOWERS WILL BE MORE SCATTERED BUT WILL STILL BE POSSIBLE WITH THE
UPPER COLD POOL MOVING THROUGH. CURRENT FORECAST HAS THINGS
COVERED AND NOT PLANNING ANY UPDATES THIS EVENING. -WRIGHT

&&

.AVIATION...A BAND OF SHOWERS MOVING THROUGH THE CASACADES AND
EMERGING ONTO THE EAST SIDE THIS EVENING WILL CONTINUE TO SLIDE
EAST OVERNIGHT. MVFR CIGS ARE COMMON WITHIN THE BAND AND WE'VE HAD
OCCASIONAL IFR CIGS AND VIS IN MODERATE TO HEAVY SHOWERS. THE
UPPER LOW WILL MOVE THROUGH TONIGHT WITH SHOWERS BECOMING MORE
SCATTERED AT ALL LOCATIONS, BUT MVFR WITH PATCHY IFR CIGS WILL
LIKELY PERSIST THROUGH THE NIGHT. MOUNTAINS WILL REMAIN MOSTLY
OBSCURED THROUGH TONIGHT AS WELL. CONDITIONS WILL GRADUALLY BECOME
VFR AREA WIDE TOMORROW MORNING AS THE UPPER LOW MOVES EAST, EXCEPT
IN THE UMPQUA AND ALONG THE NORTH COAST WHERE MVFR WILL PERSIST
THROUGH LATE MORNING.

&&

.PREV DISCUSSION... /ISSUED 255 PM PDT MON JUN 25 2012/

DISCUSSION...LOW PRESSURE OFF THE OREGON COAST THIS AFTERNOON
WILL MOVE INLAND TONIGHT THEN SWING NORTHEAST OF THE CWA BY
TUESDAY MORNING. SHOWERS ALONG AND WEST OF THE CASCADES WILL
CONTINUE TO INCREASE IN COVERAGE THIS AFTERNOON AND EVENING. WITH
THE COLD CORE (-25C AT 500MB) MOVING INTO THE COAST THIS AFTERNOON
AND EVENING, THERE WILL BE ENOUGH INSTABILITY FOR SOME ISOLATED
THUNDERSTORMS TOO. CURRENT RADAR/LIGHTNING PLOTS SHOWING A CELL
OVER SOUTHERN DOUGLAS COUNTY PUTTING OUT SEVERAL BOLTS. SINCE FREE
AIR FREEZING LEVELS ARE QUITE LOW, DOWN AROUND 6500 TO 7500 FEET,
ANY OF THE STRONGER CELLS COULD CONTAIN SMALL HAIL/GRAUPEL. THE
LOW WILL TAKE ON A BIT OF A NEGATIVE TILT AS IT MOVES OVERHEAD
THIS EVENING AND OVERNIGHT. THIS MAY ALLOW CONVECTIVE ELEMENTS TO
ORGANIZE INTO A MORE WELL DEVELOPED LINE/AREA OF SHOWERS/STORMS,
ESPECIALLY NEAR THE CASCADES LATE THIS EVENING. THIS AREA WILL
THEN SHIFT EASTWARD ACROSS PORTIONS OF KLAMATH AND NORTHERN LAKE
COUNTIES OVERNIGHT. WITH WINDS ALOFT AT 10-18KFT IN THE 30-40KT
RANGE IN THESE AREAS, SOME STRONG WIND GUSTS MAY ACCOMPANY ANY
STORMS. BY TUESDAY MORNING, THE TROUGH AXIS WILL SHIFT TO THE
NORTH AND EAST OF THE AREA WITH JUST A FEW LINGERING SHOWERS
ACROSS FAR NORTHERN SECTIONS. DRIER AIR WILL ARRIVE TUESDAY
AFTERNOON AND CLOUDS WILL GIVE WAY TO INCREASING SUNSHINE.

WEDNESDAY WILL BE DRY AND WARMER WITH SUNSHINE FOR MOST
AREAS...EXCEPT SOME LOW CLOUDS ARE LIKELY TO BE NEAR COASTAL
AREAS IN THE MORNING. TEMPERATURES WILL AT LEAST GET BACK TO
WITHIN A DEGREE OR TWO OF NORMAL WITH HIGHS IN THE LOWER TO MID
80S HERE IN MEDFORD. ON THURSDAY, ANOTHER TROUGH UPSTREAM WILL
PUSH TOWARD THE OREGON COAST. THIS WILL PROBABLY BRING A BIT OF A
MARINE PUSH INTO COASTAL AREAS AND THE UMPQUA BASIN ALONG WITH A
SLIGHT CHANCE OF SHOWERS IN THE AFTERNOON, BUT IT SHOULD STAY DRY,
WARM AND SUNNY ELSEWHERE.

FRIDAY AND BEYOND...MODELS CONTINUE TO SHOW THE MEAN TROUGH
POSITION ALONG THE WEST COAST THIS WEEKEND WITH A MORE ZONAL FLOW
DEVELOPING ACROSS THE NORTH PACIFIC AND WEST-SOUTHWEST FLOW ALOFT
OVER THE MEDFORD CWA EARLY NEXT WEEK. THIS WILL MAKE TIMING OF
INDIVIDUAL DISTURBANCES DURING THIS TIME FRAME A TOUGH TASK, BUT
WE'RE NOT SEEING ANY REAL STRONG SYSTEMS IMPACTING THE CWA. WE'LL
MAINTAIN A BROAD BRUSH OF SLIGHT CHANCE TO CHANCE POPS ESPECIALLY
WEST OF THE CASCADES SATURDAY AND SUNDAY. ON SUNDAY, THERE IS A
SLIGHT CHANCE OF THUNDERSTORMS INDICATED OVER THE SOUTHEAST PART
OF THE CWA. TEMPERATURES WILL PROBABLY BE NEAR OR JUST SLIGHTLY
BELOW AVERAGE. -SPILDE/MAW

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...NONE.

CA...NONE.

PZ...NONE.

Nearby

Frost Advisories in Oregon, 2012Frost Advisories in California, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.